Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 148, NWS Louisville, KY

April 23, 2011Jefferson County, Oldham County, Kentucky; Clark County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Apr 23, 2011, 11:12 AM EDT for Jefferson County, Oldham County, Kentucky; Clark County, Indiana. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 23, 2011, 11:12 AM EDT (15:12 UTC)
Expired
Apr 23, 2011, 11:30 AM EDT
In force
18 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clark County, IN, Jefferson County, KY, Oldham County, KY

The radar

The Louisville radar (KLVX), 67 km from the middle of the area, began a volume at 15:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 405 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
544 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
405 m²/s²
0-3 km storm-relative helicity
323 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

076 
WUUS53 KLMK 231512
SVRLMK
INC019-KYC111-185-231530-
/O.NEW.KLMK.SV.W.0148.110423T1512Z-110423T1530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1112 AM EDT SAT APR 23 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
  OLDHAM COUNTY IN NORTH CENTRAL KENTUCKY...
  SOUTHERN CLARK COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 1130 AM EDT

* AT 1108 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WATSON...MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  PROSPECT...
  LA GRANGE...
  GOSHEN AND ORCHARD GRASS HILLS...
  BUCKNER AND DEMPLYTOWN...
  CENTERFIELD AND BALLARDSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3848 8534 3846 8535 3843 8533 3840 8534
      3839 8533 3833 8531 3832 8532 3828 8575
      3842 8577 3850 8535
TIME...MOT...LOC 1512Z 262DEG 38KT 3835 8566
WIND...HAIL 60MPH 1.00IN

$$

RS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 10:45 AM EDT, 27 minutes earlier.

Area forecast discussion, Apr 23, 10:45 AM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1045 AM EDT SAT APR 23 2011

...FORECAST UPDATE...

FRONTAL BOUNDARY DIFFICULT TO DISCERN AT THIS HOUR. BUT DO HAVE SOME
DIFFERENTIAL HEATING GOING ON OVER SOUTH CENTRAL KENTUCKY...WITH
TEMPS AT BWG IN THE LOWER 70S AND TEMPS OVER KSDF IN THE LOW TO MID
60S. HAVE A NEW ROUND OF SHOWERS AND STORMS DEVELOPING ACROSS THE
NORTHWEST CWA...BUT WIND FIELDS ON AREA VAD WIND PROFILES ARE MUCH
WEAKER THAN EARLIER SO NOT EXPECTING SEVERE WEATHER THE REST OF THIS
MORNING INTO THE EARLY AFTERNOON.

SPC MESOANALYSIS HAS AXIS OF PRECIPITABLE WATERS UP NEAR 1.5 INCHES
FROM WESTERN KENTUCKY WEST SOUTHWEST INTO EASTERN OKLAHOMA. THIS
MOIST AIR WILL CONTINUE TO ADVECT IN HERE. BASED ON MODEL SOUNDINGS
OVER THE CWA...THE BEST COMBINATION OF PW AND CAPE LATER THIS
AFTERNOON WILL BE OVER THE NORTHERN CWA...WHICH IS ALSO CLOSER TO
THE ABOVE-MENTIONED DIFFERENTIAL HEATING BOUNDARY. THUS EXPECT BEST
CHANCE FOR REDEVELOPMENT UNFORTUNATELY ALONG THE OHIO RIVER LATER
THIS AFTERNOON AND HAVE PLACED HIGHEST POPS THERE.

MORE ENERGY COMING IN FROM THE SOUTHWEST LIKELY WILL BRING ANOTHER
ROUND OF STORMS OVERNIGHT. CAPE AND LI REMAINS HIGH OVERNIGHT...BUT
WIND FIELD WEAKER THAN WITH LAST NIGHT/S SYSTEM. THUS MAIN THREAT
LOOKS TO BE THE HEAVY RAIN...WITH HAIL AND GUSTY WINDS BEING
SECONDARY THREATS. FLASH FLOOD THREAT WILL CONTINUE IN THE CURRENT
WATCH BOX...AND HAVE SOME FLOODED ROADWAY REPORTS TRICKLING IN
SLOWLY.

HAVE UPDATED THE FORECAST WITH ABOVE CHANGES AND TO TWEAK
TEMPS/DEWPOINTS/WINDS TOWARD OBSERVED VALUES...CLOSE TO WHAT WAS IN
THE FORECAST.

.SHORT TERM (TODAY AND TONIGHT)...

...TORNADO WATCH IN EFFECT FOR MOST OF THE AREA UNTIL 6AM EDT...

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY NIGHT FOR ALL OF
SOUTH-CENTRAL INDIANA AND THE NORTHERN HALF OF OUR KY COUNTIES...

SFC BOUNDARY ACROSS THE MID-MS VALLEY REGION AND AMPLE SHOWERS AND
STORMS ALONG IT WILL CONTINUE TO FILTER INTO THE REGION OVERNIGHT.
STILL SEEING GOOD INSTABILITY AND PLENTY OF LOW-LEVEL SHEAR AHEAD OF
THE MAIN LINE OVER OUR SRN HALF OF THE CWA. STORMS CONTINUE TO SHOW
GOOD ROTATION AND WE CONTINUE TO RECEIVE WALL CLOUD/FUNNEL CLOUD
REPORTS. THUS THE SEVERE/TORNADIC THREAT CONTINUES FOR THE NEXT FEW
HOURS...WITH LARGE HAIL...DAMAGING WINDS POSSIBLY...AND POSSIBLY A
FEW TORNADOES AS WELL.

ANOTHER LINE OF SHOWERS AND STORMS FROM SW INDIANA INTO SE MISSOURI
WILL PUSH INTO THE REGION AND EXACERBATE THE FLASH FLOODING
POTENTIAL AS MUCH OF IT WILL TRACK OVER THE SAME AREAS THAT RECEIVED
THE MOST RAIN...MAINLY SOUTH-CENTRAL IN AND NORTH-CENTRAL KY. HEAVY
RAIN AND POTENTIAL FLOODING WILL REALLY BE THE MAIN THREAT THROUGH
DAWN-MID MORNING WHERE POTENTIALLY ANOTHER 1-2 INCHES...LOCALLY
MORE...COULD FALL WITH THE HEAVIEST STORMS ESPECIALLY IF THEY TRAIN
OVER THE SAME AREAS.

ONCE THIS CONVECTION FINALLY PUSHES EAST OF THE AREA...ROUGHLY MID
MORNING...THE BOUNDARY WILL HOVER SOMEWHERE ACROSS OUR CENTRAL CWA
AND MORE SHOWERS/STORMS WILL REDEVELOP ALONG IT DURING THE AFTERNOON
HOURS. SOME OF THESE COULD BE SEVERE AGAIN (THINKING LARGE HAIL WILL
BE THE MAIN THREAT)...BUT MORE IMPORTANTLY COULD BRING ADDITIONAL
HEAVY RAINFALL AND FLOODING POTENTIAL. INSERTED SEVERE WORDING INTO
THE AFTERNOON ZONES...AS WELL AS EXTENDED THE FLASH FLOOD WATCH
UNTIL 12Z SUNDAY.

MADE NO CHANGES BEYOND TODAY/TONIGHT.

.LONG TERM (SUNDAY - FRIDAY)...

...SIGNIFICANT RAINS ANTICIPATED IN THE LONG TERM FORECAST PERIOD...

SUNDAY - TUESDAY...

SUNDAY WE/LL HAVE A FRONTAL BOUNDARY STALLED OUT SOMEWHERE OVER
SOUTHERN INDIANA WITH MULTIPLE WAVES OF PRECIP RIDING ALONG THAT
BOUNDARY.  AS A LOW PRESSURE DEVELOPS OVER MO/OK/TX MONDAY
MORNING...THE FRONT WILL MOVE NORTH A BIT PUTTING US IN THE WARM
SECTOR.  THIS WILL HELP TO DECREASE RAIN CHANCES OVER SOUTHERN
INDIANA.  MOST OF CENTRAL KY SHOULD BE DRY WITH SOME SUNSHINE
PEAKING THROUGH PARTLY CLOUDY SKIES.  WITH A STRONG SOUTHERLY
FLOW...TEMPS SHOULD WARM INTO THE LOW TO MID 80S FOR HIGHS AND LOW
TO MID 60S FOR LOWS.

THE LOW PRESSURE WILL STRENGTHEN AND MOVE NE INTO THE GREAT LAKES BY
TUES EVENING.  THE COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL PUSH
INTO OUR AREA TUES AND BECOME STATIONARY TO THE NORTH OF THE OHIO
RIVER BY TUES NIGHT. AHEAD AND ALONG OF THIS FRONT SHOWERS AND
THUNDERSTORMS WILL PUSH EAST ACROSS THE AREA TUES.  THE 12Z EURO AND
GFS DISAGREE ON HOW FAST THIS PRECIP WILL MAKE IT INTO THE
AREA...BUT GENERALLY IT LOOKS LIKE TUESDAY MORNING WILL BE PRIME FOR
T-STORMS.  SOME OF THESE STORMS COULD BE STRONG ESPECIALLY WEST OF
I-65 WITH HEAVY RAINFALL AS WELL.  TEMPS TUES SHOULD BE LIMITED TO
MID 70S TO AROUND 80.

WEDNESDAY - FRIDAY...

ANOTHER MORE POTENT LOW PRESSURE WILL THEN MOVE UP THE BOUNDARY
SOMEWHERE ALONG OR NORTH OF THE OHIO RIVER WED/WED NIGHT.  ANOTHER
THREAT FOR HEAVY RAINFALL AND POTENTIAL FLASH FLOODING WILL EXIST AS
AN AXIS OF HEAVY RAINFALL LOOKS TO SET UP SOMEWHERE OVER OUR ALREADY
WELL SATURATED FORECAST AREA.  STRONG STORMS COULD BE POSSIBLE AS
WELL ESPECIALLY OVER SOUTH CENTRAL KY SOUTH OF THE SFC LOW.

THURS HEAVY RAINS AND T-STORMS SHOULD BE GONE WITH ONLY A FEW SCT
SHOWERS IN THE UPPER TROUGH BEHIND THIS SFC LOW.  WE/LL FINALLY SEE
WHAT LOOKS TO BE A FEW DAYS OF DRY WEATHER FRI/SAT BEFORE ANOTHER
WEATHER SYSTEM APPROACHES ON SUN/MON.

TEMPS WILL BE IN THE 70S FOR WED...COOLING TO THE MID 60S FOR THURS
IN THE UPPER TROUGH.  A WARM UP FOR FRIDAY AND SATURDAY WILL PUSH
HIGHS BACK INTO THE 70S.

QPF SUMMARY...

TOTAL QPF AMOUNTS FOR THE WEEK LOOK TO BE BETWEEN 2 TO 4 INCHES AT
THIS TIME WITH LOCALLY HIGHER AMOUNTS ANTICIPATED.  THE BULK OF THIS
RAIN SHOULD OCCUR TUE-WED.

&&

.AVIATION (12Z TAF ISSUANCE)...

BOUNDARY WITH PLENTY OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
AFFECT MAINLY KLEX AND KSDF TERMINALS THIS MORNING.  HEAVIEST
ACTIVITY IN THIS LINE WILL STAY SOUTH OF KSDF AND KLEX...AND
GENERALLY NORTH OF KBWG THROUGH THE MORNING HOURS.  KSDF AND KLEX
WILL LIKELY REMAIN IN THE TRAILING STRATIFORM RAINFALL THROUGH THE
MORNING HOURS.  THIS WILL LIKELY RESULT IN MAINLY VFR CIGS/VSBYS AT
KSDF.  OVER AT KLEX...TRAILING STRATIFORM RAINFALL WILL LIKELY KEEP
MVFR VISBYS AND LOW-END VFR FOR KSDF.

FURTHER SOUTH...KBWG WILL LIKELY REMAIN JUST SOUTH OF THE MAIN AREA
OF CONVECTION. IN FACT...KBWG MAY STAY DRY THROUGH MUCH OF THE DAY
AS IT REMAINS FURTHER SOUTH AND AWAY FROM THE SFC BOUNDARY.

LATEST MODEL SOLUTIONS CONTINUE TO SHOW THAT A SECOND ROUND OF
CONVECTION DEVELOPING LATER THIS AFTERNOON AND EVENING.  THIS
ACTIVITY SHOULD MAINLY AFFECT KSDF AND KLEX...BUT CLIP KBWG  FOR NOW
WILL KEEP VCTS IN AT ALL SITES...AS CONVECTIVE EVOLUTION WILL LIKELY
BE DRIVEN BY MESOSCALE FEATURES THIS AFTERNOON.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR KYZ023>043-045>049-
     053>055.

IN...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR INZ076>079-083-084-
     089>092.

&&

UPDATE.........RJS
SHORT TERM.....MJ
LONG TERM......EER
AVIATION.......MJ
Hazardous weather outlook, Apr 23, 10:18 AM EDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1018 AM EDT SAT APR 23 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-241430-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1018 AM EDT SAT APR 23 2011 /918 AM CDT SAT APR 23 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

A FLASH FLOOD WATCH IS IN EFFECT THROUGH SUNDAY MORNING FOR SOUTH-
CENTRAL INDIANA AND MUCH OF CENTRAL AND NORTH CENTRAL KENTUCKY.

EXPECT ANOTHER ROUND OF POTENTIALLY STRONG TO SEVERE THUNDERSTORMS
TO REDEVELOP ALONG A STALLED FRONTAL BOUNDARY LATER THIS
AFTERNOON. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT
WITH THE STRONGEST STORMS. IN ADDITION THE POTENTIAL FOR FLASH
FLOODING WILL CONTINUE AT LEAST THROUGH TONIGHT...WITH AREA RIVERS
LIKELY TO SEE RAPID RISES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS WILL CONTINUE TO BE IN THE FORECAST THROUGH
WEDNESDAY EVENING. AS A RESULT...FLOODING CONCERNS WILL LIKELY BE
WITH US FOR SEVERAL MORE DAYS. STAY TUNED FOR UPDATES TO RIVER
FORECASTS OVER THE NEXT COUPLE OF DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE NEEDED FROM NOW THROUGH SUNDAY TO REPORT ANY
INSTANCES OF SEVERE WEATHER...AS WELL AS ANY FLOODING THAT OCCURS.

MJ/AL/RJS

In the hours before

Local storm report, Apr 23, 6:27 AM EDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
627 AM EDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 AM     HAIL             CYNTHIANA               38.39N  84.30W
04/23/2011  M0.88 INCH       HARRISON           KY   LAW ENFORCEMENT

&&

EVENT NUMBER LMK1100552

SZAPPANOS
Local storm report, Apr 23, 7:10 AM EDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
710 AM EDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     HAIL             5 WNW HARDINSBURG       38.49N  86.36W
04/22/2011  M0.88 INCH       ORANGE             IN   TRAINED SPOTTER

0429 PM     HAIL             LEAVENWORTH             38.20N  86.35W
04/22/2011  E0.70 INCH       CRAWFORD           IN   TRAINED SPOTTER

0430 PM     HAIL             LEAVENWORTH             38.20N  86.35W
04/22/2011  M0.88 INCH       CRAWFORD           IN   TRAINED SPOTTER

0520 PM     HAIL             FORT KNOX               37.89N  85.96W
04/22/2011  M0.50 INCH       HARDIN             KY   ASOS

0602 PM     FUNNEL CLOUD     WATERFORD               38.03N  85.43W
04/22/2011                   SPENCER            KY   TRAINED SPOTTER

0623 PM     HAIL             8 S SHELBYVILLE         38.10N  85.23W
04/22/2011  E1.00 INCH       SHELBY             KY   TRAINED SPOTTER

0639 PM     FUNNEL CLOUD     LAWRENCEBURG            38.03N  84.89W
04/22/2011                   ANDERSON           KY   TRAINED SPOTTER

            FUNNEL CLOUD SPOTTED AT U.S. 127 AND HWY 151

0711 PM     FUNNEL CLOUD     VERSAILLES              38.05N  84.73W
04/22/2011                   WOODFORD           KY   LAW ENFORCEMENT

            FUNNEL CLOUD SPOTTED ALONG US 60 NEAR WOODFORD ST

0712 PM     TSTM WND DMG     VERSAILLES              38.05N  84.73W
04/22/2011                   WOODFORD           KY   BROADCAST MEDIA

            LEX18 REPORTS DAMAGE TO TREES AND FENCES ON MARCELLUS
            DRIVE

0723 PM     TSTM WND DMG     LEXINGTON               38.04N  84.46W
04/22/2011                   FAYETTE            KY   BROADCAST MEDIA

            LEX18 REPORTS DAMAGE AND A WINDOW BLOWN OUT ON ROMANY
            ROAD IN THE CHEVY CHASE AREA

0745 PM     HEAVY RAIN       LAWRENCEBURG            38.03N  84.89W
04/22/2011  M1.55 INCH       ANDERSON           KY   TRAINED SPOTTER

            1.55 INCHES OF RAIN FELL IN 45 MINUTES

0807 PM     FUNNEL CLOUD     WINCHESTER              38.00N  84.19W
04/22/2011                   CLARK              KY   TRAINED SPOTTER

            HEAVY ROTATION.

0808 PM     HAIL             4 S NORTH MIDDLETOWN    38.08N  84.11W
04/22/2011  E1.75 INCH       CLARK              KY   NWS EMPLOYEE

            GOLF BALL SIZED HAIL REPORTED ON THE BORDER BETWEEN
            CLARK... BOURBON... AND MONTGOMERY COUNTIES.

1232 AM     TSTM WND DMG     BATTLETOWN              38.07N  86.30W
04/23/2011                   MEADE              KY   LAW ENFORCEMENT

            TREE DOWN ON KY 228

0102 AM     TSTM WND DMG     4 NNW TELL CITY         38.00N  86.79W
04/23/2011                   PERRY              IN   BROADCAST MEDIA

            WEHT RELAYING REPORT OF TREES DOWN IN TROY... IN

0107 AM     TSTM WND DMG     TELL CITY               37.95N  86.76W
04/23/2011                   PERRY              IN   BROADCAST MEDIA

            WEHT REPORTS TREES DOWN ON BOYD ROAD OFF OF NEW
            IN-237...REPORT OF TRUCK FLIPPED OVER AND DOWNED POWER
            LINES

0107 AM     TSTM WND DMG     MULDRAUGH               37.93N  86.00W
04/23/2011                   MEADE              KY   LAW ENFORCEMENT

            TREE DOWN ON US 31W

0128 AM     FLOOD            TELL CITY               37.95N  86.76W
04/23/2011                   PERRY              IN   BROADCAST MEDIA

            WEHT REPORTS S.R. 37 AS WELL AS OTHER SIDE STREETS
            FLOODED. DEPTH OF WATER ON ROAD UNKNOWN.

0136 AM     HAIL             4 SSW LEITCHFIELD       37.43N  86.32W
04/23/2011  E0.50 INCH       GRAYSON            KY   TRAINED SPOTTER

0215 AM     HAIL             PRICEVILLE              37.37N  85.98W
04/23/2011  E1.25 INCH       HART               KY   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS 1 TO 1.5 INCH HAIL

0233 AM     WALL CLOUD       PERRYVILLE              37.65N  84.95W
04/23/2011                   BOYLE              KY   TRAINED SPOTTER

            SPOTTER REPORTED WALL CLOUD 5 MILES NORTHWEST OF
            PERRYVILLE

0243 AM     FUNNEL CLOUD     8 S MAGNOLIA            37.33N  85.75W
04/23/2011                   HART               KY   TRAINED SPOTTER

            MEDIA RELAYED REPORT OF FUNNEL CLOUD NEAR ROWLETTS

0249 AM     WALL CLOUD       DANVILLE                37.64N  84.77W
04/23/2011                   BOYLE              KY   TRAINED SPOTTER

            SPOTTER REPORTED WALL CLOUD ALONG 127 NORTH OF DANVILLE

0250 AM     FUNNEL CLOUD     ROUNDHILL               37.23N  86.45W
04/23/2011                   BUTLER             KY   COCORAHS

            FUNNEL CLOUD VISIBLE VIA LIGHTNING STRIKES IN WESTERN
            EDMONSON COUNTY AND ESTIMATED TO BE NORTH OF ROUNDHILL

0318 AM     HAIL             SALOMA                  37.42N  85.40W
04/23/2011  E0.50 INCH       TAYLOR             KY   LAW ENFORCEMENT

            DISPATCH RELAYED REPORT OF MARBLE SIZED HAIL IN
            NORTHERN TAYLOR COUNTY

0318 AM     HAIL             LEBANON                 37.57N  85.25W
04/23/2011  M0.50 INCH       MARION             KY   TRAINED SPOTTER

0350 AM     FLASH FLOOD      CANNELTON               37.91N  86.74W
04/23/2011                   PERRY              IN   LAW ENFORCEMENT

            FLOODING IN CITY STREETS.

0539 AM     HAIL             FRANKFORT               38.19N  84.87W
04/23/2011  M1.00 INCH       FRANKLIN           KY   EMERGENCY MNGR

0600 AM     HAIL             2 SE GEORGETOWN         38.18N  84.53W
04/23/2011  M1.00 INCH       SCOTT              KY   LAW ENFORCEMENT

            HWY 525 SOUTH.

0619 AM     HAIL             5 S CYNTHIANA           38.31N  84.30W
04/23/2011  M1.00 INCH       HARRISON           KY   LAW ENFORCEMENT

0620 AM     HAIL             CYNTHIANA               38.39N  84.30W
04/23/2011  M0.88 INCH       HARRISON           KY   LAW ENFORCEMENT

&&

EVENT NUMBER LMK1100522 LMK1100523 LMK1100524 LMK1100525 LMK1100526
LMK1100527 LMK1100528 LMK1100529 LMK1100533 LMK1100534 LMK1100530
LMK1100531 LMK1100532 LMK1100548 LMK1100535 LMK1100536 LMK1100547
LMK1100537 LMK1100538 LMK1100539 LMK1100540 LMK1100544 LMK1100541
LMK1100542 LMK1100543 LMK1100545 LMK1100546 LMK1100549 LMK1100550
LMK1100551 LMK1100552

SZAPPANOS
Local storm report, Apr 23, 8:47 AM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
847 AM EDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 AM     FLASH FLOOD      1 NE STEPHENSBURG       37.64N  86.01W
04/23/2011                   HARDIN             KY   FIRE DEPT/RESCUE

            HARDIN COUNTY EMS REPORTED FLOODING ON 9900 BLOCK OF
            LEITCHFIELD ROAD SOUTHWEST OF ELIZABETHTOWN. WATER WAS
            FLOWING AND 1.5 TO 2 FEET DEEP.

&&

EVENT NUMBER LMK1100553

RJS
Local storm report, Apr 23, 8:50 AM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
850 AM EDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 AM     FLASH FLOOD      3 E RINEYVILLE          37.75N  85.92W
04/23/2011                   HARDIN             KY   FIRE DEPT/RESCUE

            HARDIN COUNTY EMS REPORTED LOW LYING PORTION OF BOONE
            ROAD HAD 2 FEET OF WATER OVER THE ROAD.

&&

EVENT NUMBER LMK1100554

RJS
Special weather statement, Apr 23, 9:13 AM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
913 AM EDT SAT APR 23 2011

KYZ031>033-231415-
OLDHAM KY-TRIMBLE KY-HENRY KY-
INCLUDING THE CITIES OF...LA GRANGE...BEDFORD...NEW CASTLE
913 AM EDT SAT APR 23 2011

...WIND GUSTS FROM 40 TO 50 MPH...

STRONG WINDS OF THE NORTHERN EDGE OF AN AREA OF SHOWERS ACROSS
OLDHAM...TRIMBLE AND HENRY COUNTIES WILL GRADUALLY DIMINISH INTO
MID MORNING. EXPECT WIND GUSTS OF 40 TO 50 MPH THROUGH 10 AM EDT.

DK
Special weather statement, Apr 23, 11:02 AM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1102 AM EDT SAT APR 23 2011

INZ091-092-KYZ030-031-231530-
CLARK-FLOYD-JEFFERSON-OLDHAM-
1102 AM EDT SAT APR 23 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND GUSTY WINDS...

AT 1058 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR NEW ALBANY...AND MOVING EAST AT 50 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 40 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  PROSPECT...
  LA GRANGE...
  NEW ALBANY...
  JEFFERSONVILLE...
  WATSON AND RIVER RIDGE...
  RIVER BLUFF AND BELKNAP BEACH...
  BROWNSBORO AND PARK LAKE...
  BUCKNER AND DEMPLYTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3853 8539 3831 8533 3824 8590 3843 8593
TIME...MOT...LOC 1502Z 263DEG 45KT 3835 8580

RS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 12:05 AM EDTFlash Flood WarningLMKBreckinridge, Hancock8 hr
Apr 23, 12:06 AM EDTSevere Thunderstorm WarningLMKBreckinridge, Meade24 min
Apr 23, 12:13 AM EDTSpecial Weather StatementLMKBullitt, Henry, Jefferson, Meade, Oldham, Shelby and 1 more62 min
Apr 23, 12:29 AM EDTSevere Thunderstorm WarningLMKBreckinridge, Meade31 min
Apr 23, 12:36 AM EDTTornado WarningLMKHancock24 min
Apr 23, 12:50 AM EDTFlash Flood WarningLMKMeade6 hr
Apr 23, 12:50 AM EDTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson25 min
Apr 23, 1:14 AM EDTSevere Thunderstorm WarningLMKBullitt, Henry, Jefferson, Oldham, Shelby, Spencer31 min
Apr 23, 1:14 AM EDTTornado WarningLMKMeade31 min
Apr 23, 1:25 AM EDTSevere Thunderstorm WarningLMKHenry, Oldham, Trimble20 min
Apr 23, 1:32 AM EDTSevere Thunderstorm WarningLMKGrayson, Hardin28 min
Apr 23, 1:38 AM EDTTornado WarningLMKHenry22 min
Apr 23, 1:43 AM EDTSevere Thunderstorm WarningLMKBoyle, Casey, Green, Marion, Taylor32 min
Apr 23, 1:57 AM EDTSevere Thunderstorm WarningLMKHardin, Hart, Larue, Nelson18 min
Apr 23, 2:16 AM EDTSevere Thunderstorm WarningLMKGreen, Hardin, Hart, Larue, Marion, Nelson and 2 more29 min
Apr 23, 2:18 AM EDTTornado WarningLMKBoyle, Mercer, Washington27 min
Apr 23, 2:24 AM EDTSevere Thunderstorm WarningLMKButler, Grayson, Ohio36 min
Apr 23, 2:27 AM EDTTornado WarningLMKHart18 min
Apr 23, 2:31 AM EDTFlash Flood WarningLMKGrayson, Hardin, Hart, Larue, Nelson5 hr
Apr 23, 2:43 AM EDTTornado WarningLMKBoyle, Garrard, Jessamine, Madison, Mercer32 min
Apr 23, 2:45 AM EDTSevere Thunderstorm WarningLMKBoyle, Green, Hart, Larue, Marion, Mercer and 3 more30 min
Apr 23, 2:47 AM EDTTornado WarningLMKButler, Edmonson, Grayson28 min
Apr 23, 3:13 AM EDTSevere Thunderstorm WarningLMKGreen, Marion, Taylor32 min
Apr 23, 3:45 AM EDTSpecial Weather StatementLMKCasey30 min
Apr 23, 4:03 AM EDTFlash Flood WarningLMKBoyle, Casey, Lincoln, Marion, Taylor65 min
Apr 23, 4:12 AM EDTSpecial Weather StatementLMKGarrard, Lincoln33 min
Apr 23, 4:16 AM EDTSpecial Weather StatementLMKHancock, Jefferson, Meade, Oldham44 min
Apr 23, 4:39 AM EDTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson, Meade36 min
Apr 23, 4:59 AM EDTAreal Flood AdvisoryLMKJefferson, Oldham3 hr
Apr 23, 5:15 AM EDTSpecial Weather StatementLMKOhio30 min
Apr 23, 5:21 AM EDTSpecial Weather StatementLMKAnderson, Franklin, Nelson, Scott, Spencer, Washington and 1 more24 min
Apr 23, 5:29 AM EDTSevere Thunderstorm WarningLMKAnderson, Franklin, Scott, Shelby, Woodford31 min
Apr 23, 5:33 AM EDTFlash Flood WarningLMKBreckinridge, Bullitt, Grayson, Hancock, Hardin6 hr
Apr 23, 5:47 AM EDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Harrison, Nicholas, Scott43 min
Apr 23, 5:52 AM EDTSpecial Weather StatementLMKMercer, Nelson, Washington23 min
Apr 23, 6:17 AM EDTTornado WarningLMKBourbon, Nicholas28 min
Apr 23, 6:26 AM EDTSpecial Weather StatementLMKOhio34 min
Apr 23, 6:30 AM EDTFlash Flood WarningLMKButler, Grayson, Ohio4 hr
Apr 23, 6:51 AM EDTAreal Flood AdvisoryLMKAnderson, Bourbon, Boyle, Bullitt, Clark, Fayette and 16 more3 hr
Apr 23, 7:21 AM EDTFlash Flood WarningLMKBreckinridge, Hancock6 hr
Apr 23, 7:26 AM EDTFlash Flood WarningLMKGrayson, Hardin, Hart, Larue6 hr
Apr 23, 7:32 AM EDTSevere Thunderstorm WarningLMKGreen, Hart, Metcalfe28 min
Apr 23, 7:51 AM EDTFlash Flood WarningLMKMeade5 hr
Apr 23, 10:30 AM EDTRiver Flood WarningLMKJefferson, Meade12 days
Apr 23, 10:32 AM EDTRiver Flood WarningLMKTrimble6 days
Apr 23, 10:33 AM EDTRiver Flood WarningLMKHardin, Nelson14 days
Apr 23, 10:35 AM EDTRiver Flood WarningLMKOhio28 days
Apr 23, 11:02 AM EDTSpecial Weather StatementLMKOldham28 min
Apr 23, 11:28 AM EDTSevere Thunderstorm WarningLMKHenry, Jefferson, Oldham, Shelby32 min
Apr 23, 11:48 AM EDTSpecial Weather StatementLMKHancock27 min
Apr 23, 12:01 PM EDTSpecial Weather StatementLMKTrimble29 min
Apr 23, 12:22 PM EDTSpecial Weather StatementLMKMeade23 min
Apr 23, 12:36 PM EDTSpecial Weather StatementLMKHarrison, Scott24 min
Apr 23, 1:18 PM EDTSpecial Weather StatementLMKOldham27 min
Apr 23, 1:28 PM EDTSpecial Weather StatementLMKTrimble32 min
Apr 23, 2:13 PM EDTSpecial Weather StatementLMKHenry, Jefferson, Oldham, Shelby, Trimble62 min
Apr 23, 2:34 PM EDTFlash Flood WarningLMKTrimble16 hr
Apr 23, 2:49 PM EDTFlash Flood WarningLMKBullitt, Henry, Jefferson, Oldham, Shelby, Spencer15 hr
Apr 23, 3:32 PM EDTRiver Flood WarningLMKBourbon31 hr
Apr 23, 3:43 PM EDTSpecial Weather StatementLMKBourbon, Harrison, Nicholas, Scott47 min
Apr 23, 3:51 PM EDTSpecial Weather StatementLMKBullitt, Spencer39 min
Apr 23, 4:17 PM EDTFlash Flood WarningLMKBourbon, Franklin, Harrison, Nicholas, Scott, Woodford5 hr
Apr 23, 4:22 PM EDTSpecial Weather StatementLMKAnderson, Woodford23 min
Apr 23, 4:33 PM EDTSevere Thunderstorm WarningLMKAnderson, Nelson, Spencer27 min
Apr 23, 4:36 PM EDTSpecial Weather StatementLMKBourbon, Clark, Fayette, Franklin, Harrison, Nicholas and 1 more39 min
Apr 23, 4:53 PM EDTSevere Thunderstorm WarningLMKBreckinridge37 min
Apr 23, 4:54 PM EDTSevere Thunderstorm WarningLMKAnderson, Woodford36 min
Apr 23, 5:11 PM EDTSpecial Weather StatementLMKHancock, Ohio49 min
Apr 23, 5:18 PM EDTSpecial Weather StatementLMKBreckinridge, Hardin, Meade42 min
Apr 23, 5:18 PM EDTSevere Thunderstorm WarningLMKOhio27 min
Apr 23, 5:20 PM EDTSpecial Weather StatementLMKFayette, Woodford25 min
Apr 23, 5:23 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Bullitt, Hardin, Meade37 min
Apr 23, 5:26 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Hancock34 min
Apr 23, 5:28 PM EDTRiver Flood WarningLMKNicholas, Robertson67 hr
Apr 23, 5:32 PM EDTTornado WarningLMKButler, Ohio43 min
Apr 23, 5:43 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Ohio32 min
Apr 23, 5:51 PM EDTSevere Thunderstorm WarningLMKBreckinridge24 min
Apr 23, 5:52 PM EDTTornado WarningLMKButler23 min
Apr 23, 5:53 PM EDTTornado WarningLMKBullitt, Hardin, Nelson37 min
Apr 23, 5:59 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Grayson31 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.